Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 24, 2021Emanuel County, Johnson County, Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 24, 2021, 6:19 PM EDT for Emanuel County, Johnson County, Treutlen County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 6:19 PM EDT (22:19 UTC)
Expired
Aug 24, 2021, 6:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Emanuel County, GA, Johnson County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WWUS82 KFFC 242219
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Aug 24 2021
 
GAZ085-086-097-098-242245-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
619 PM EDT Tue Aug 24 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN LAURENS,
CENTRAL EMANUEL, NORTHERN TREUTLEN AND SOUTHEASTERN JOHNSON COUNTIES
THROUGH 645 PM EDT...

At 618 PM EDT...a line of strong thunderstorms was along a line
extending from Twin City to near Covena to near Scott...and moving
southwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Swainsboro, East Dublin, Twin City, Adrian, Stillmore, Oak
Park, Nunez, Spann, Covena, Orland, Rockledge, Orianna, Norristown,
Minter, Lovett, Norristown Junction, Meeks, Lexsy and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3255 8207 3256 8208 3252 8215 3248 8218
      3246 8218 3240 8226 3240 8259 3253 8299
      3272 8267 3262 8234 3260 8201
TIME...MOT...LOC 2218Z 063DEG 13KT 3257 8217 3254 8242 3262 8265 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:11 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 24, 3:11 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
311 PM EDT Tue Aug 24 2021

.SHORT TERM /Tonight through Wednesday Night/...

Precipitation chances increasing across the region tomorrow as
moderate mid/upper-level wave drifts westward out of the Bahamas to
the FL/southeastern U.S. coast. Not much of a surface reflection
with this feature as the region remains under the western edge of
the western Atlantic surface ridge, but ample low-level moisture and
adequate mid/upper dynamics for more widespread, but still diurnally
oriented, convection. Temperatures remain seasonably warm but
increased cloud coverage and precipitation takes just enough of an
edge off of the highs tomorrow to keep heat index values below
advisory criteria.

20

.LONG TERM /Thursday through Tuesday/...

The enhanced moisture advection off the Atlantic continues to keep
us in the high PWAT soup along the SW extent of the Bermuda high
thru the end of the work week. Continue to have some chance to
likely pops Thu/Fri accordingly for expected scattered to numerous
diurnally aided convection, which could have some stronger storms
with hydrometeor loaded downdrafts allowing for localized strong
gusts and efficient heavy rain. There are some subtle differences in
how far the moisture axis/drier gradient extends into the CWA as the
center of the ridge retrogrades further west later Saturday into
Sunday, but feel like it still supports general chance pops for most
of the area.

For early next week, there is an upper wave that keeps any driving
dynamics well north of the region up across the Midwest and Ohio
River Valley, but does push an elongated front/moisture axis towards
the northern CWA by late Monday or moreso Tuesday, which could stall
or drift southward across the area into midweek and be the next main
feature to focus convection.

Nothing eventful to mention with temps as they look to remain right
around climo norms thru period.

Baker

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the area through
the majority of the forecast period. Areas of MVFR or lower
visibilities will develop after 06Z. Will likely see some impacts at
the KPDK and KMCN TAF sites, with a low chance at the other sites.
Isolated to scattered convection will be confined to mainly central
Georgia and the north Georgia mountains this afternoon, diminishing
through the evening. Scattered convection Wednesday afternoon will
see more widespread distribution over north and central Georgia.
Light, 6kt or less, northeast to southeast winds will prevail
through the period.

//ATL Confidence...18Z Update...

High confidence on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  92  72  88 /  10  60  40  30
Atlanta         75  92  73  87 /  10  60  40  40
Blairsville     66  88  66  81 /  20  60  40  60
Cartersville    71  93  71  87 /  10  50  30  50
Columbus        74  92  73  89 /  10  60  40  40
Gainesville     73  91  72  85 /  10  60  40  40
Macon           73  91  71  90 /  20  60  40  40
Rome            71  95  71  90 /   5  40  30  50
Peachtree City  72  92  71  88 /  10  60  40  40
Vidalia         74  88  73  89 /  40  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Baker
AVIATION...20
Hazardous weather outlook, Aug 24, 12:05 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1205 PM EDT Tue Aug 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1205 PM EDT Tue Aug 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and this evening mainly across central Georgia and the northeast
mountains. Some storms could be strong and locally heavy
rainfall, gusty winds, and lightning will be the main hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms are possible each day through
the end of the week. A more diurnal pattern with isolated to
scattered thunderstorms is expected to return for the weekend into
early next week. With any storms that develop locally heavy rain,
lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 24, 6:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Aug 24 2021

GAZ085-086-097-098-242245-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
619 PM EDT Tue Aug 24 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN LAURENS,
CENTRAL EMANUEL, NORTHERN TREUTLEN AND SOUTHEASTERN JOHNSON COUNTIES
THROUGH 645 PM EDT...

At 618 PM EDT...a line of strong thunderstorms was along a line
extending from Twin City to near Covena to near Scott...and moving
southwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Swainsboro, East Dublin, Twin City, Adrian, Stillmore, Oak
Park, Nunez, Spann, Covena, Orland, Rockledge, Orianna, Norristown,
Minter, Lovett, Norristown Junction, Meeks, Lexsy and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3255 8207 3256 8208 3252 8215 3248 8218
      3246 8218 3240 8226 3240 8259 3253 8299
      3272 8267 3262 8234 3260 8201
TIME...MOT...LOC 2218Z 063DEG 13KT 3257 8217 3254 8242 3262 8265

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:18 PM EDTSpecial Weather StatementFFCStewart, Webster27 min
Aug 24, 6:35 PM EDTSpecial Weather StatementFFCWashington25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.